An Augmented, Small-Parameter Equation for the Squeeze-Film Journal Bearing

[+] Author and Article Information
C. L. Strodtman

Lear Siegler, Incorporated, Grand Rapids, Mich.

J. of Lubrication Tech 92(3), 442-449 (Jul 01, 1970) (8 pages) doi:10.1115/1.3451438 History: Received August 14, 1969; Online October 18, 2010


The asymptotic gas film equation for the squeeze-film journal bearing is solved for the quadratic and cubic terms in the series expansion in terms of the radial displacement. The load support calculated from this augmented, small parameter equation is compared to calculations from an all numerical procedure. Good agreement is shown to exist for large values of the radial displacement. A method of treating nonuniform excursion of the driving member by a root-mean-square amplitude and a shape factor is also given.

Copyright © 1970 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In